Last nite I was doing some research on supplements,(ya, I'm a real fun gal, let me tall ya, Friday nite supplement research... hmmm) and came across L-carnitine as a possible benefical addition for those experiencing hypo symptoms like heart palps. Apparently it also helps shrink Goiter.
Oh my I have only been here a few days and I have learned so much!! I was suffering from a "skipping" heart today...and when I have had it in the past I made myself cough until it quit. I really didn't know it could be caused by a hypo thyroid!!
current weight: 207.0
Fitness Minutes: (10,388) Posts: 1,116 4/3/08 11:55 P
Hi Pink, I don't know if I have welcomed you but . I have had heart palpitations but since I have been taking omega-3 fishoil gels I have noticed that I don't have them anymore. I have lately been drinking one or two cups of caffinated coffee lately, too.
I know I did... I've been trying to cut out soda and other add caffinated beverages outta my diet... and i've noticed that there are times (when i'm stressed on top of it) when i drink more soda and stuff than normal... then like a day or two later... i feel like my heart is gonna beat right out of my chest
Gah, how annoying! IMO the word "benign" should only be applied to tumors or dispositions! My mom almost drowned in the deep end of the community swim pool, due to "benign" leg cramps...which were also "idiopathic" in nature...another word that needs to be taken out of circulation.
Here's a suggestion: If you are tracking all your foods, track your magnesium and calcium as well. The instructions on how to load them is in the General Discussion Forum, one of 3 sticky threads. There is also a link to an article on magnesium in that thread, along with several links.
Making sure you get enuf of these two minerals, may help your symptoms. Just make sure you take them a minimum of 4 hours out from your Thyroid meds.
: ) Mzzchief
New decade. Big world. Hello, 60!
Never underestimate the value of getting out of your own way.
I have had heart palpitations on occassion over several years. I have had this checked out by Cardio Pulmonary physicians and it is a "benign" problem. I hate the feeling- and the palpitations increase my anxiety sometimes to a full panic attack. I try to use calm centering, meditation, etc..
Edited by: PINKISPRETTY at: 3/30/2008 (22:34)
Fitness Minutes: (190,294) Posts: 41,268 3/30/08 1:11 A
yes the palpitations did show up on the holter monitor My dr. said nothing to be concerned about. I have no other medical issues and take no other meds. I think I will check on having my blood tested again. My last test was in Feb. and I was at 1.4, perfect my Dr. said.
Fitness Minutes: (190,294) Posts: 41,268 3/29/08 10:34 P
I'm diagnosed with hypo and have the typical hypo symptoms. Recently I've experienced the 'hyper' end of symptoms due to weight loss and thus becoming over-medicated- I had the heart palps and was very 'high strung' with way too my energy, so much that I couldn't sleep. My dr. did decrease my dose due to this. Heart palps are too freaky for me to tolerate, and I can't imagine they're o.k. to deal with when it comes to your 'heart health', esp. if they are due to overmedication, something that can be adjusted so they go away.
I have Hyperthyroidism and i get heart palpitaions all the time... but i also have severe asthma and breathing problems and what i have found out is happening is that my thyroid meds are triggering my asthma symptoms and then the meds for the asthma are causing the heart effects... they wanted to give me a beta blocker to try and counteract the heart palps but the beta blocker wound up putting me in the hospital because i could not breathe... so you maybe would want to check and see if you are on any other meds that might be counter balanceing each other and throwing your body outta whack
girl I have not meet anyone else the same as me.....after gettin on thyroid meds, my BP got worse, I was having palpitations, causing anxiety now have ativan...........anxiety attacks......had the ekg.....another heart test and the 24 hour monitor......they just told me i had a heart issue and tripled the BP meds.......something is not right here......lets keep in touch and figure this one out.....I thought I was alone on this one.......
Has anyone experienced increased heart palpitations on levothyroxine? I take 50mcg. I have had an office ekg and a 24 hour heart monitor done. I was told that it is nothing to be concerned about,the palpitations did show up, but not to worry. Any suggestions?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.